SIGMA, 2011, Volume 7, 073, 14 pp.
This article is cited in 5 scientific papers (total in 5 papers)
Singularities of Type-Q ABS Equations
School of Mathematics and Statistics, The University of Sydney, NSW 2006, Australia
The type-Q equations lie on the top level of the hierarchy introduced by Adler, Bobenko and Suris (ABS) in their classification of discrete counterparts of KdV-type integrable partial differential equations. We ask what singularities are possible in the solutions of these equations, and examine the relationship between the singularities and the principal integrability feature of multidimensional consistency. These questions are considered in the global setting and therefore extend previous considerations of singularities which have been local. What emerges are some simple geometric criteria that determine the allowed singularities, and the interesting discovery that generically the presence of singularities leads to a breakdown in the global consistency of such systems despite their local consistency property. This failure to be globally consistent is quantified by introducing a natural notion of monodromy for isolated singularities.
singularities; integrable systems; difference equations; multidimensional consistency
PDF file (360 kB)
Received: February 14, 2011; in final form July 13, 2011; Published online July 20, 2011
James Atkinson, “Singularities of Type-Q ABS Equations”, SIGMA, 7 (2011), 073, 14 pp.
Citation in format AMSBIB
\by James Atkinson
\paper Singularities of Type-Q ABS Equations
Citing articles on Google Scholar:
Related articles on Google Scholar:
This publication is cited in the following articles:
Atkinson J., Joshi N., “Singular-Boundary Reductions of Type-Q Abs Equations”, Int. Math. Res. Notices, 2013, no. 7, 1451–1481
Ormerod Ch.M., “Tropical Geometric Interpretation of Ultradiscrete Singularity Confinement”, J. Phys. A-Math. Theor., 46:30 (2013), 305204
van der Kamp P.H., “Initial Value Problems For Quad Equations”, J. Phys. A-Math. Theor., 48:6 (2015), 065204
Atkinson J., Howes Ph., Joshi N., Nakazono N., “Geometry of an elliptic difference equation related to Q4”, J. Lond. Math. Soc.-Second Ser., 93:3 (2016), 763–784
Zhang D., Zhang D.-j., “On Decomposition of the Abs Lattice Equations and Related Backlund Transformations”, J. Nonlinear Math. Phys., 25:1 (2018), 34–53
|Number of views:|